Ask a doctor

Botox Long-Term Side Effects?

There are botox support groups that discuss the strangest side effects and I really do worry. They mention ringing ears, muscle pain, anxiety attacks... I never had any side effects myself during my 10 years of usage but they say it can happen anytime even if you never had any negative effects before. I really want to get rid of my wrinkles but I dont feel comfortable that this drug seems so unpredictable?

Doctor Answers (4)

Botox side effects

+3

If you don't want potential side effects, even if they are very rare and unlikely, then don't get more injections. It seems that you have had it for 10 years, and you haven't had problems, so it is very unlikely that you will. But, no credible physician is going to guarantee you that you won't have adverse reactions as they are unpredictable and not operator dependent - they have nothing to do ith the injector, but something to do with your body's reaction to the injection.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Botox Long Term Side Effects

+2

There is little evidence Botox has any long term sequel. More common side effects are pain, bruising, swelling, and headache post injection. These side effects are minor and resolve within a few days. There are some ways Botox side effects can be reduced or avoided. Primarily, it is important to have a well-trained injector. Be cautious with Botox parties, Groupons, Living Social deals, etc. Although the product is the same, your Botox treatment will have different results depending on the medical professional administering the treatment. Botox side effects can be reduced but there is never 100% chance you will not experience them.

 

Johan E. Brahme, MD
San Diego Plastic Surgeon
4.5 out of 5 stars 12 reviews

Long term Botox side effects

+2

I have injected Botox for over 15 years. Long before its FDA approval, and I was involved in its approval process. I don't have any patients with any of these issues who I've been injecting for all of this time. Most Botox side effects have to do with injecting technique or poor injectors who shouldn't be injecting.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Botox and side effects

+1

Cosmetic Botox is very safe and side effects are typically very minimal. If you would like to read further, please visit the website listed below, and when considering treatment, consider a reputable and well-trained provider for your best education.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.